Alert archive / Wisconsin / Frost Advisories in 2008
Frost Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 18, 2008, 3:10 PM CDT for 6 counties in Wisconsin. It took effect at May 19, 2008, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2008, 3:10 PM CDT (20:10 UTC)
- In effect from
- May 19, 2008, 1:00 AM CDT
- Expired
- May 19, 2008, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KARX 182010 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT SUN MAY 18 2008 ...A FROSTY NIGHT EXPECTED OVER PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN... .A COLD...DRY HIGH PRESSURE SYSTEM WILL MOVE EAST ACROSS THE UPPER MIDWEST TONIGHT. CLOUDS OVER MUCH OF WISCONSIN WILL DISSIPATE QUICKLY WITH SUNSET...AND WINDS WILL DIMINISH. THE COMBINATION OF CLEAR OR MOSTLY CLEAR SKIES...LIGHT WINDS AND THE COOL...DRY AIRMASS WILL BE FAVORABLE FOR TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 30S OVER MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN TONIGHT. AREAS OF FROST ARE EXPECTED TO DEVELOP OVER THESE PARTS OF WISCONSIN LATER TONIGHT INTO EARLY MONDAY MORNING. WIZ017-029-034-042>044-190415- /O.NEW.KARX.FR.Y.0001.080519T0600Z-080519T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 310 PM CDT SUN MAY 18 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. A COOL...DRY HIGH PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TONIGHT AND ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S ACROSS MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN. THIS WILL LEAD TO AREAS OF FROST LATE TONIGHT INTO EARLY MONDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. $$ RRS WEATHER.GOV/LACROSSE
3 follow-up statements
000 WWUS73 KARX 190155 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 855 PM CDT SUN MAY 18 2008 ...A FROSTY NIGHT EXPECTED OVER PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN... .A COLD...DRY HIGH PRESSURE SYSTEM WILL MOVE EAST ACROSS THE UPPER MIDWEST TONIGHT. MOSTLY CLEAR SKIES...LIGHT WINDS AND THE COOL...DRY AIRMASS WILL BE FAVORABLE FOR TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 30S OVER MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN TONIGHT. AREAS OF FROST ARE EXPECTED TO DEVELOP OVER THESE PARTS OF WISCONSIN LATE TONIGHT INTO EARLY MONDAY MORNING. WIZ017-029-034-042>044-191000- /O.CON.KARX.FR.Y.0001.080519T0600Z-080519T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 855 PM CDT SUN MAY 18 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. A COOL...DRY HIGH PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S ACROSS MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN. THIS WILL LEAD TO AREAS OF FROST LATE TONIGHT INTO EARLY MONDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. $$ THOMPSON WEATHER.GOV/LACROSSE
000 WWUS73 KARX 190853 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 353 AM CDT MON MAY 19 2008 ...FROST AND COLD TEMPERATURES THIS MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS...UNDER A COLD AND DRY HIGH PRESSURE SYSTEM...IS RESULTING IN A VERY CHILLY NIGHT ACROSS THE AREA. TEMPERATURES ACROSS THE ADVISORY AREA ARE IN THE UPPER 20S AND LOWER 30S. TEMPERATURES ARE EXPECTED TO WARM QUICKLY AFTER SUNRISE. WIZ017-029-034-042>044-191200- /O.CON.KARX.FR.Y.0001.000000T0000Z-080519T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 353 AM CDT MON MAY 19 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. TEMPERATURES HAD SLIPPED INTO THE UPPER 20S AND LOWER 30S ACROSS THE AREA THIS MORNING...RESULTING IN FROSTY CONDITIONS. LOOK FOR READINGS TO WARM QUICKLY AFTER SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. $$ MW WEATHER.GOV/LACROSSE
000 WWUS73 KARX 191146 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 646 AM CDT MON MAY 19 2008 ...CHILLY NIGHT ACROSS THE AREA... .LIGHT WINDS AND MOSTLY CLEAR SKIES OVERNIGHT...UNDER THE INFLUENCE OF COOL HIGH PRESSURE...RESULTED IN A VERY CHILLY NIGHT ACROSS THE AREA. OVERNIGHT LOWS DIPPED INTO THE UPPER 20S TO LOWER 30S. BUT NOW THAT THE SUN HAS RETURNED...EXPECT TEMPERATURES TO WARM QUICKLY INTO THE 40S BY MID-MORNING. WIZ017-029-034-042>044-191300- /O.EXP.KARX.FR.Y.0001.000000T0000Z-080519T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 646 AM CDT MON MAY 19 2008 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FROST ADVISORY EXPIRES AT 7 AM THIS MORNING. AFTER A CHILLY NIGHT...EXPECT MORNING SUNSHINE TO ALLOW TEMPERATURES TO WARM QUICKLY BACK INTO THE 40S BY MID-MORNING. $$ MW WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 18, 2:56 PM CDT, 14 minutes earlier.
Area forecast discussion, May 18, 2:56 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
256 PM CDT SUN MAY 18 2008
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
FORECAST CONCERNS ARE ON TEMPERATURES AND FROST POTENTIAL TONIGHT.
THEN PRECIPITATION CHANCES FROM LATE TONIGHT INTO MONDAY NIGHT
18Z SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY DRAPED FROM EASTERN
MONTANA...THROUGH NORTHEAST NEBRASKA AND INTO CENTRAL MISSOURI.
CYCLONIC FLOW ALONG WITH STEEP LAPSE RATES HAVE RESULTED IN AN
EXTENSIVE AREA OF CLOUD DEVELOPMENT ACROSS THE FORECAST AREA. EVEN
SOME SPRINKLES BEING REPORTED ACROSS NORTHERN WISCONSIN.
TEMPERATURES HAVE BEEN SLOW TO RESPOND WITH MOST AREAS STRUGGLING
TO MAKE 60 DEGREES.
12Z 08MAY18 SHORT TERM MODELS IN GOOD AGREEMENT THROUGH THE PERIOD.
THERE ARE SOME DETAIL DIFFERENCES IN HANDLING THE INDIVIDUAL
SHORTWAVES. COOL NORTHWEST FLOW WILL CONTINUE ACROSS THE GREAT
LAKES REGION OVER THE NEXT SEVERAL DAYS WITH SEVERAL SHORTWAVES
IMPACTING THE AREA.
IN THE SHORT TERM...DIURNALLY DRIVEN CUMULUS WILL DISSIPATE THIS
EVENING WITH LOSS OF HEATING. RIDGE OF HIGH PRESSURE THEN SETTLES
IN OVER THE AREA. A GOOD RADIATIONAL COOLING SITUATION SETTING UP
AND WITH THE COOL/DRY AIR IN PLACE WILL LIKELY SEE SOME FROST
FORMATION. LOCAL FROST STUDY INDICATES HIGHEST PROBABILITY OF
WIDESPREAD FROST TONIGHT WITH BE NORTH OF INTERSTATE 94. THE CAVEAT
ON ALL THIS WILL BE AN INCREASE IN HIGH CLOUDS DURING THE LATE NIGHT
HOURS. THESE SHOULD SPREAD INTO THE AREA AFTER MIDNIGHT AND SHOULD
PREVENT ANYTHING MORE THAN PATCHY FROST ALONG AND JUST EAST OF THE
MISSISSIPPI RIVER. EVENING SHIFT WILL HAVE TO WATCH THIS SCENARIO IF
CLOUDS MOVE IN SLOWER...THE ADVISORY MAY HAVE TO BE EXPANDED
FARTHER WESTWARD.
ON MONDAY AFTERNOON...A STRONGER SHORTWAVE DROPS SOUTHEAST ACROSS THE
AREA. SOME WEAK QG FORCING AND ISENTROPIC LIFT AHEAD OF THE FRONT
RESULTING IN SUFFICIENT LIFT FOR PRECIPITATION BY MONDAY EVENING.
THIS SIGNAL HAS BEEN CONSISTENT LAST SEVERAL DAYS OF MODEL RUNS AND
PREVIOUS GRIDS HAVE THIS WELL IN HAND AND MADE NO CHANGES. DID ADD
SOME DETAIL FOR THE DAY MONDAY WITH THE POP GRIDS. LITTLE IN THE
WAY OF INSTABILITY PROGGED BY THE MODELS...BUT EFFECTIVE SHEAR
VALUES OF 30 TO 40 KNOTS MAY RESULT IN ISOLATED HAIL AND GUSTY WIND
REPORTS IN THE AFTERNOON.
ANOTHER WEAKER WAVE THEN DROPS SOUTHEAST ON TUESDAY WHICH MAY RESULT
IN A FEW LIGHT SHOWERS AS LAPSE RATES STEEPEN DURING THE DAY. SKIES
WILL THEN CLEAR OUT TUESDAY NIGHT WITH THE QUIET WEATHER THEN
CONTINUING THROUGH WEDNESDAY NIGHT.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD. WITH THE
PERSISTENT NORTHWESTERLY FLOW HAVE TRENDED DOWN IN TEMPERATURES
TUESDAY AND WEDNESDAY.
.LONG TERM...THURSDAY THROUGH SUNDAY
MEDIUM RANGE MODELS CONTINUE IN GOOD AGREEMENT WITH THE OVERALL
PATTERN SHIFT...BUT SHOW SOME VARIATIONS IN THE SMALLER SCALE
FEATURES. MODEL TRENDS CONTINUE TO SHOW A BROAD SCALE TROUGH ACROSS
THE WESTERN CONUS WITH DOWNSTREAM RIDGING FROM THE PLAINS INTO THE
GREAT LAKES REGION...AS AN OMEGA BLOCK PATTERN DEVELOPS. AT THE
SURFACE HUDSON BAY HIGH NOSES SOUTHWARD INTO THE GREAT LAKES REGION
THROUGH MUCH OF THE PERIOD. MAIN ENERGY FROM THE WESTERN TROUGH
LOOKS TO REMAIN TO THE WEST OF THE FORECAST AREA...WHILE DRY
EASTERLY SURFACE FLOW KEEPS PRECIPITATION CHANCES AT BAY FROM FRIDAY
THROUGH MONDAY. WILL KEEP LOW CHANCE POPS ACROSS MAINLY THE WEST
HALF FOR THURSDAY AND THURSDAY NIGHT AS ENERGY FROM THE WESTERN
TROUGH SKIRTS THE AREA.
&&
.AVIATION...
GOOD VFR CONDITIONS EXPECTED ACROSS THE AREA THRU TONIGHT INTO MON
MORNING AS HIGH PRESSURE DRIFTS EAST ACROSS THE REGION. DIURNALLY
DRIVEN CUMULUS DECK THIS AFTERNOON WILL DISSIPATE WITH SUNSET. AS
NEXT SYSTEM IN THE NORTHWEST FLOW ALOFT APPROACHES...MID LEVEL WARM
ADVECTION AND MOISTURE TRANSPORT OVER THE WARM FRONT AHEAD OF IT
WILL GRADUALLY THICKEN AND LOWER A MID CLOUD DECK OVER THE TAF SITES
AFT 09Z AND THRU MON MORNING. APPEARS BETTER SATURATION WILL REMAIN
WEST OF KRST THRU MON MORNING...BUT MAY YET NEED A VCSH OR PERIOD OF
-RA AT KRST FOR THE AFTERNOON. HOWEVER THIS WOULD BE FROM AN
EXPECTED 6K-8K FOOT DECK WITH ONLY SPOTTY VSBYS DOWN TO 5SM.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 7 AM CDT MONDAY FOR WIZ017-WIZ029-
WIZ034-WIZ042-WIZ043-WIZ044.
MN...NONE.
IA...NONE.
SHORT/LONG TERM...RABERDING
AVIATION....RRSHazardous weather outlook, May 18, 4:34 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 434 AM CDT SUN MAY 18 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-191100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 434 AM CDT SUN MAY 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW PRESSURE MOVING SOUTHEAST ACROSS THE AREA MONDAY THROUGH MONDAY NIGHT MAY TRIGGER ISOLATED THUNDERSTORMS. HOWEVER...THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. LATER IN THE WEEK FOR WEDNESDAY THROUGH FRIDAY NIGHT...A DEEP TROUGH OF LOW PRESSURE OVER THE WESTERN UNITED STATES WILL PRODUCE A SOUTHWEST FLOW INTO THE UPPER MIDWEST. THIS FLOW WILL USHER SEVERAL DISTURBANCES INTO THE AREA FOR A CHANCE OF THUNDERSTORMS. IT IS STILL TOO EARLY TO ASCERTAIN IF ANY OF THE THUNDERSTORMS WILL REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
Nearby
Frost Advisories in Wisconsin, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.